MAUDE Adverse Event Report: ORTHOFIX US LLC LONESTAR; INPLANT INSERTER

ORTHOFIX US LLC LONESTAR; INPLANT INSERTER
Model Number 83-9003
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The implant inserter (pn: 83-9003 ln:214636-wb25) was returned for investigation.The implant inserter shows minimal signs of wear.It can be confirmed that the threaded tip broke off the inserter.The broken threaded tip was not returned for investigation, but was safely removed during surgery, with no patient harm reported.Pre-clinical testing (10112150) of 83-9003 inserter involved impaction and removal against 58.7 lbs distraction force for 507 cycles.The op-tech mentions "if repositioning is needed, use the tamp to adjust the interbody spacer position".Per the ifu, the instrument should not be used if there is any sign of damage such as binding or bending.An analysis of failure site indicates that the threaded tip was likely subjected to cumulative permanent deformation (i.E.Bending), prior to breakage.Given the nature of the instrument's design and its interface with the implant, care should be taken when positioning and/or positioning while impacting, with respect to the amount of distraction force versus the input positioning force.Any toggle or excessive movement of the inserter relative to the movement of the implant should warrant an inspection for permanent bending of the threaded tips.A review of the product dhr showed that all inspections met design specifications.A review of ncmr databases did not reveal any nonconformances related to this investigation.
 
Event or Problem Description
It was reported that the tip of the instrument was broken.The distributor reported that there was a 40-50 minute delay in the case.No further case details were provided.
 
Event or Problem Description
It was reported that the tip of the instrument was broken.The distributor reported that there was a 40-50 minute delay in the case.New information received 12/13/2024 this report is updates the new case information provided.
 
Additional Manufacturer Narrative
The implant inserter (pn: (b)(4), ln: 214636-wb25) was returned for investigation.The implant inserter shows minimal signs of wear.It can be confirmed that the threaded tip broke off the inserter.The broken threaded tip was not returned for investigation, but was safely removed during surgery, with no patient harm reported.Pre-clinical testing (b)(4) of 83-9003 inserter involved impaction and removal against 58.7 lbs distraction force for 507 cycles.The op-tech mentions "if repositioning is needed, use the tamp to adjust the interbody spacer position".Per the ifu, the instrument should not be used if there is any sign of damage such as binding or bending.An analysis of failure site indicates that the threaded tip was likely subjected to cumulative permanent deformation (i.E.Bending), prior to breakage.Given the nature of the instrument's design and its interface with the implant, care should be taken when positioning and/or positioning while impacting, with respect to the amount of distraction force versus the input positioning force.Any toggle or excessive movement of the inserter relative to the movement of the implant should warrant an inspection for permanent bending of the threaded tips.A review of the product dhr showed that all inspections met design specifications.A review of ncmr databases did not reveal any nonconformance's related to this investigation.

Brand Name
LONESTAR
Common Device Name
INPLANT INSERTER
Manufacturer (Section D)
ORTHOFIX US LLC
3451 plano parkway
lewsiville TX 75056
Manufacturer (Section G)
ORTHOFIX US LLC
3451 plano parkway
lewsiville TX 75056
Manufacturer Contact
james stephens
3451 plano parkway
lewisville, TX 75056
MDR Report Key20917682
Report Number2183449-2024-00025
Device Sequence Number12038599
Product Code LXH
UDI-Device Identifier18257200086092
UDI-Public18257200086092
Combination Product (Y/N)N
Initial Reporter CountryTC
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number83-9003
Device Lot Number214636-WB25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown